Alert archive / Arkansas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 95, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at May 12, 2000, 11:17 PM CDT for Clay County, Greene County, Arkansas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 12, 2000, 11:17 PM CDT (04:17 UTC)
- Expired
- May 13, 2000, 12:00 AM CDT
- In force
- 43 min
- Issued by
- NWS Memphis, TN
- Area
- Whole counties
Counties Clay County, AR, Greene County, AR
The radar
The Memphis radar (KNQA), 114 km from the middle of the area, began a volume at 04:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 12, 8:45 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 4.3 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2626 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 963 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 4.7
The text
As transmitted, in the capitals the NWS used until 2016.
694 WUUS54 KMEG 130419 SVRMEM ARC021-055-130500- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 1117 PM CDT FRI MAY 12 2000 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN CLAY COUNTY IN NORTHEAST ARKANSAS GREENE COUNTY IN NORTHEAST ARKANSAS * UNTIL MIDNIGHT CDT * AT 1115 PM CDT...WEATHER SERVICE RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES SOUTHEAST OF BEECH GROVE...MOVING EAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MARMADUKE AROUND 1125 PM CDT RECTOR AROUND 1135 PM CDT .DAMAGING WINDS...LARGE HAIL AND HEAVY RAIN ARE LIKELY WITH THIS STORM. SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 7:37 PM CDT, 3 hours 40 minutes earlier.
Area forecast discussion, May 12, 7:37 PM CDT, 3 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 737 PM CDT FRI MAY 12 2000 COLD FRONT MOVING THROUGH NORTHWEST AR. KSRX 88D SHOWS FRONT PRECEDED BY BROKEN LINE OF THUNDERSTORMS. SURFACE DEWPOINTS IN THE LOWER AND MID 70S PUSHING INTO THE LOWER AND MID MS RIVER VALLEY AHEAD OF THE FRONT. LZK 00Z SOUNDING VERY UNSTABLE WITH LI OF -10 AND CAPE OF 4600 J/KG. HOWEVER...MAIN UPPER LEVEL SUPPORT FORECAST TO REMAIN TO OUR NORTH. EXTRAPOLATION WOULD PUT LEADING EDGE OF STORMS INTO OUR CWA TOWARD MIDNIGHT. THINK INTENSITY OF STORMS MOST LIKELY WILL BE ON THE DECREASE BY THAT TIME OR SOON AFTER WITH LOSS OF DAYTIME HEATING. HOWEVER...WITH ATMOSPHERE SO UNSTABLE AND LOW LEVEL CONVERGENCE ALONG THE COLD FRONT...MENTION OF SEVERE STILL REASONABLE. NO CHANGES TO ZONES ATTM. .MEM...NONE. N
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 10:28 PM CDT | Severe Thunderstorm Warning | MEG | Crittenden, Cross | 47 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.